MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION
Model Number OPO73
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: a review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient felt heat while surgeon was sculpting a groove in a nucleus with ellips fx handpiece.Surgeon immediately took the tip off from the patient's eye.The incision in patient's eye received mild thermal burn.The surgeon checked the handpiece and confirmed the handpiece had become hot.Surgeon replaced with the phaco machine and equipment of another company¿s product, and the surgery was successfully completed.Surgeon used the us power 85% setting and fully applied the foot pedal when the issue occurred.Opo73 fusion dual pump pack was used for multiple procedures prior to the incident.Opo73 was discarded by the customer and no sample was going to be returned for investigation.There was no vitrectomy performed, no medication for thermal burn treatment was reportedly provided.Sutures were used to prevent further patient injury.The incision size was reported as 2.4mm.This report is for opo73 fusion dual pump pack.A separate mdr report is being submitted for ellips fx phaco handpiece system.No further information provided.
 
Additional Manufacturer Narrative
Additional narrative information: section h6 coding.Type of investigation: 4112.Investigation findings: 4248.Investigation conclusions: 61.Investigation was completed with no product return as per complaint description, product was discarded and is not available for evaluation, therefore no testing could be performed.The reported event cannot be confirmed.Per complaint description, the issue occurred following the reuse of the opo73 that is designed for single use.Per z311154 rev b, dfu, opo73 (multilingual), "do not re-sterilize, reprocess, or reuse this device".All devices meet material, assembly, and performance specifications at the time of product release.Based on the information obtained, there is no indication of product malfunction or product deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaints per global complaint trending.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
WHITESTAR SIGNATURE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15299258
Report Number3012236936-2022-02227
Device Sequence Number7139189
Product Code HQC
UDI-Device Identifier15050474602080
UDI-Public(01)15050474602080(17)250523(10)60370638
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model NumberOPO73
Device Catalogue NumberOPO73
Device Lot Number60370638
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELLIPS FX HANDPIECE, 201360075
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale